Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 15, 2018, 3:41 AM EDT. It took effect at Apr 15, 2018, 7:00 AM EDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 3:41 AM EDT (07:41 UTC)
- In effect from
- Apr 15, 2018, 7:00 AM EDT
- Expired
- Apr 17, 2018, 8:00 PM EDT
- In force
- 61 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
241 WHUS73 KGRR 150741 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 341 AM EDT Sun Apr 15 2018 LMZ844>846-151545- /O.EXT.KGRR.GL.W.0007.000000T0000Z-180415T1100Z/ /O.NEW.KGRR.SC.Y.0013.180415T1100Z-180417T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 341 AM EDT Sun Apr 15 2018 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM EDT MONDAY... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect from 7 AM this morning to 8 PM EDT Monday. * WINDS...Northeast Gales to 35 knots diminishing to 15 to 25 knots by mid morning then 10 to 20 knots this evening. Winds becoming northwest 20 to 30 knots Monday. * WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon into tonight then building to 6 to 9 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ847>849-151545- /O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 341 AM EDT Sun Apr 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northeast Gales to 35 knots decreasing to 15 to 25 knots by this afternoon and to 10 to 20 knots tonight. * WAVES...3 to 5 feet this morning subsiding to 1 to 3 feet by evening PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ wdm
12 follow-up statements
729 WHUS73 KGRR 151140 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 740 AM EDT Sun Apr 15 2018 LMZ847>849-151945- /O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 740 AM EDT Sun Apr 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northeast Gales to 35 knots decreasing to 15 to 25 knots by this afternoon and to 10 to 20 knots tonight. * WAVES...3 to 5 feet this morning subsiding to 1 to 3 feet by evening PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>846-151945- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 740 AM EDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...Northeast 15 to 25 knots diminishing diminishing to 10 to 20 knots late this afternoon. Winds becoming northwest 20 to 30 knots Monday. * WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon into tonight then building to 6 to 9 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
423 WHUS73 KGRR 151332 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 932 AM EDT Sun Apr 15 2018 LMZ847>849-152145- /O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 932 AM EDT Sun Apr 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northeast Gales to 35 knots decreasing to 10 to 20 knots tonight. * WAVES...3 to 5 feet subsiding to 1 to 3 feet by evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>846-152145- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 932 AM EDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...Northeast 15 to 25 knots diminishing diminishing to 10 to 20 knots late this afternoon. Winds becoming northwest 20 to 30 knots Monday. * WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon into tonight then building to 6 to 9 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
606 WHUS73 KGRR 151933 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 333 PM EDT Sun Apr 15 2018 LMZ847>849-160000- /O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 333 PM EDT Sun Apr 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northeast Gales to 35 knots decreasing to 10 to 20 knots tonight. * WAVES...3 to 5 feet subsiding to 1 to 3 feet by evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>846-160345- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 333 PM EDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...Northeast 15 to 25 knots diminishing diminishing to 10 to 20 knots late this afternoon. Winds becoming northwest 20 to 30 knots Monday. * WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon into tonight then building to 6 to 9 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
919 WHUS73 KGRR 160102 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 902 PM EDT Sun Apr 15 2018 LMZ847>849-160915- /O.EXA.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 902 PM EDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect until 8 PM EDT Monday. * WINDS...Northeast 10 to 15 knots increasing to Northwest 15 to 25 knots late tonight, and increasing to 30 knots Monday. * WAVES...building to 3 to 7 feet tonight, and to 6 to 9 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ844>846-160915- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 902 PM EDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...Northeast 10 to 15 knots increasing to Northwest 15 to 25 knots late tonight, and increasing to 30 knots Monday. * WAVES...building to 3 to 7 feet tonight, and to 6 to 9 feet Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
669 WHUS73 KGRR 160736 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 336 AM EDT Mon Apr 16 2018 LMZ844>849-161545- /O.EXT.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 336 AM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS...Northwest winds to 30 knots into Tuesday. * WAVES...from 6 to 10 feet into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ wdm
545 WHUS73 KGRR 161341 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 941 AM EDT Mon Apr 16 2018 LMZ844>849-162145- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 941 AM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS...Northwest winds to 30 knots into Tuesday. * WAVES...from 6 to 10 feet into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
445 WHUS73 KGRR 161935 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 335 PM EDT Mon Apr 16 2018 LMZ844>849-170345- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 335 PM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS...Northwest winds to 30 knots into Tuesday. * WAVES...from 6 to 10 feet into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
980 WHUS73 KGRR 170113 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 913 PM EDT Mon Apr 16 2018 LMZ844>849-170915- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 913 PM EDT Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS...Northwest winds to 30 knots into Tuesday. * WAVES...from 6 to 10 feet into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
561 WHUS73 KGRR 170728 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 328 AM EDT Tue Apr 17 2018 LMZ844>849-171530- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 328 AM EDT Tue Apr 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest winds 15 to 25 knots diminishing this afternoon. * WAVES...5 to 8 feet subsiding through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
332 WHUS73 KGRR 171335 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 935 AM EDT Tue Apr 17 2018 LMZ844>849-172145- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 935 AM EDT Tue Apr 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest winds to 30 knots knots diminishing this afternoon. * WAVES...5 to 8 feet decreasing through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
738 WHUS73 KGRR 171924 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 324 PM EDT Tue Apr 17 2018 LMZ844>849-180000- /O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 324 PM EDT Tue Apr 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest winds 15 to 25 knots knots diminishing this evening. * WAVES...3 to 6 feet decreasing through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
400 WHUS73 KGRR 172354 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 754 PM EDT Tue Apr 17 2018 LMZ844>849-180100- /O.EXP.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 754 PM EDT Tue Apr 17 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds and waves have diminished to under Small Craft Advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:27 AM EDT, 14 minutes earlier.
Area forecast discussion, Apr 15, 3:27 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
327 AM EDT Sun Apr 15 2018
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 328 AM EDT Sun Apr 15 2018
The early spring storm will continue into today as a slow moving
storm, centered to our south continues to slowly move east.
Significant accumulations of ice and sleet are expected this
morning before temperatures warm enough to change the freezing
rain to rain near and south of I-96. I will remain windy into this
afternoon and temperatures will remain cold through most of this
coming week. The precipitation should become all snow tonight and
continue into Tuesday morning. Accumulations will be limited.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 328 AM EDT Sun Apr 15 2018
I extended the Winter Storm Warning north of I-96 till late
afternoon as it may take that long for that area to get above
freezing. All of the models, including the hi-res models, show
two bands of heavy precipitation today, the first one comes
through mid morning, then the band on the trailing side of the
system (deformation zone) comes through late morning into mid
afternoon. I expect there will be a significant amount of
freezing rain yet over the northern sections into late afternoon
due to that issue. Winds will continue to be strong and gusty this
morning but diminish this afternoon. Due to the models (03z HRRRX
and others) show around of inch of QPF today with between between
and quarter and half inch of that falling after noon today this
will continue the hazards in northern sections.
Tonight the system finally moves east enough to pull out the warm
layer, so when the wrap around precipitation moves in it will be
cold enough for mostly snow. I expect on and off light snow over
the area into Tuesday morning.
.LONG TERM...(Tuesday night through Saturday)
Issued at 328 AM EDT Sun Apr 15 2018
We are looking at one system in the long term that could potentially
impact the area from early Wed through Thu. Otherwise, the other
noteworthy item will be a potential return to near to slightly above
average temps by next weekend.
We expect that the last effects from the current system should move
out just prior to the beginning of the long term on Tue night. The
low will move out, and we will see a short wave ridge control the
weather Tue night and maybe early Wed.
Pcpn chances will increase on Wed from West to East across the area.
A strong short wave trough will emerge from the Rockies, and close
off as it approaches the region. It will advect warmer air ahead of
it, but it will not have a direct moisture feed from the Gulf of
Mexico. The threat of pcpn will linger from Wed into Thu as we see
pcpn ahead of the developing triple point, and then from the parent
low as it translates east.
Much of the pcpn will likely be in the form of rain with this
system. Some snow will be possible on the leading edge of the pcpn
as cool enough air will still be in place and early on Wed before
diurnal heating takes place. Snow will also be possible on Thu when
the colder air moves in on the backside of the low.
Once the system moves out of the area on Thu, a decent ridge aloft
will move in, and with sfc ridging. Milder air will move in as the
low level flow will not be from cold source regions. The mild air,
and sunshine will allow temps to warm toward 60 next weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 143 AM EDT Sun Apr 15 2018
Widespread freezing rain is currently moving in over all of the
terminals as of 0540z, and will hold for at least a few hours.
Temps will begin to rise along I-94 corridor terminals by 12z,
changing pcpn over to plain rain. I-96 terminals may take until
16-18z before changing to rain with above freezing temps. Ice will
accumulate on the ground to around half an inch.
All sites are IFR, except KMKG. IFR will rule through the entire
fcst period.
Very gusty NE winds continue, but will start to diminish after
10z or so. Gusts around 40 knots will be possible initially, and
will diminish to under 10 knots this evening.
&&
.MARINE...
Issued at 328 AM EDT Sun Apr 15 2018
Winds have began to decrease over the southern parts of our Near
Shore and the models show this decrease in winds will spread north
through the Near Shore by mid afternoon. So for now I expunged the
gale headlines over the southern section in favor a small craft
advisory that I ran through Monday evening. The day shift can
adjust the gale to a small craft as they see fit.
&&
.HYDROLOGY...
Issued at 200 PM EDT Sat Apr 14 2018
As precipitation continues across the region, river levels are
around normal but rising. Precipitation totals will range from over
an inch and a half to around three inches through Sunday night. This
could lead to river flooding, but at this time only the Portage
River near Vicksburg is forecast to go above flood stage. Stay
tuned, as more flood warnings may be on the way if all of the
precipitation is realized.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until noon EDT today for MIZ056>059-064>067.
Winter Weather Advisory until noon EDT today for MIZ071>074.
Winter Storm Warning until 5 PM EDT this afternoon for
MIZ037>040-043>046-050>052.
LM...Gale Warning until 8 PM EDT this evening for LMZ847>849.
Small Craft Advisory from 7 AM this morning to 8 PM EDT Monday
for LMZ844>846.
Gale Warning until 7 AM EDT this morning for LMZ844>846.
&&
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...63
MARINE...WDMHazardous weather outlook, Apr 14, 4:24 AM EDT, 23 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 424 AM EDT Sat Apr 14 2018 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 424 AM EDT Sat Apr 14 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A major early spring storm will bring a variety of weather types today and tonight. Rain, with a few embedded non severe thunderstorms is expected this morning. The rain will be heavy at times. Rain will change to freezing rain and sleet north of Route 10 by mid morning. Areas north of Route 10 may see wet snow mix in at times from late morning through this afternoon. Winds across the area will be gusty, some gusts may be over 50 mph at times. The combination of winds gusting to ear 50 mph at times with freezing rain is likely to cause some trees or large branches to fall on power lines that will in turn cause local power outages. The area of freezing rain and sleet will spread south with times. By early afternoon the precipitation should be freezing rain and sleet from I-96 north. During the afternoon precipitation rates are expected to be lighter. Tonight another area of precipitation, that will be heavy at times moves in by mid evening This time through all areas should be cold enough for freezing rain or sleet. Significant accumulations of sleet and freezing rain are expected overnight. It is at this time the more significant impacts are expected. Winds will continue to be gusty. .DAYS TWO THROUGH SEVEN...Sunday through Friday The gusty winds, freezing rain, and sleet are expected into mid morning. Only rain showers are expected Sunday afternoon but snow will overspread the area Sunday night and continue into Monday with some minor accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-150830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 424 AM EDT Sat Apr 14 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Gale force winds, waves of 4 to 6 feet, scattered thunderstorms, freezing rain and sleet will cause very hazardous condition in the near shore waters through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gale force winds will diminish by evening but winds will remain strong enough through at least Tuesday for conditons to continue to be hazardous for small craft. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 15, 1:28 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
128 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM ICE STORM CASTLE PARK 42.75N 86.20W
04/15/2018 ALLEGAN MI COCORAHS
ICE HAS ACCUMULATED TO 0.2" SINCE THE STORM
BEGAN AROUND 6 PM. THE DURATION OF THE ICE
STORM EVENT WAS 7 HOURS 15 MINUTES.
&&
WDMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:16 PM EDT | River Flood Advisory | GRR | Osceola | 36 hr |
| Apr 14, 9:16 PM EDT | River Flood Advisory | GRR | Kent | 8 days |
| Apr 14, 9:16 PM EDT | River Flood Advisory | GRR | Isabella | 38 hr |
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.